Alert archive / Texas / High Wind Warnings in 2013

High Wind Warning 2, NWS El Paso, TX

January 29, 2013Otero County, New Mexico; El Paso County, Hudspeth County, Texas

NWS El Paso, TX issued this high wind warning at Jan 29, 2013, 4:51 AM MST for Otero County, New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Jan 29, 2013, 5:00 AM MST. It was in force for 14 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 29, 2013, 4:51 AM MST (11:51 UTC)
In effect from
Jan 29, 2013, 5:00 AM MST
Expired
Jan 29, 2013, 7:00 PM MST
In force
14 hr
Issued by
NWS El Paso, TX

Counties Otero County, NM, El Paso County, TX, Hudspeth County, TX

What was reported inside it

TimeReportWhereRemark
Jan 29, 7:24 AM MSTSNOW 5Cloudcroft, NM
Jan 29, 9:16 AM MSTSNOW 4Cloudcroft, NMCLOUDCROFT FIRE CHIEF ESTIMATED 4 INCHES OF SNOW ON THE GROUND WITH 18 INCH DRIFTS.
Jan 29, 9:22 AM MSTSNOW 0.5Mountain Park, NMRAIN TURNED TO SNOW ABOUT 1215 AM.
Jan 29, 10:30 AM MSTSNOW 3.5Cloudcroft, NMSINCE OVERNIGHT.
Jan 29, 4:20 PM MSTNON-TSTM WND GST 606 N Fort Bliss, TXNORTHEAST EL PASO. WIND NW 37G60 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 11.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2013-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2013-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2476 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

528 
WWUS74 KEPZ 291151
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
451 AM MST TUE JAN 29 2013

...STRONG WINDS EXPECTED OVER SOUTHERN NEW MEXICO AND FAR WEST
TEXAS TODAY...

.A WINTER STORM SYSTEM WITH WILL GENERATE STRONG WINDS OVER
PORTIONS OF SOUTHERN NEW MEXICO AND FAR WEST TEXAS TODAY. WESTERLY
WIND SPEEDS OF 35 TO 45 MPH WILL BE POSSIBLE OVER FAR WEST TEXAS
WITH PORTIONS OF SOUTHERN NEW MEXICO SEEING WINDS OF 30 TO 40
MPH. WINDS WILL BE QUITE STRONG TONIGHT ALONG EAST SLOPES OF
MOUNTAINS. WINDS WILL GRADUALLY DIMINISH LATE THIS AFTERNOON AND
EARLY EVENING. WITH COOLER AIR IN PLACE...IN BLOWING DUST SHOULD
BE MORE LIMITED.

NMZ413-TXZ419-300200-
/O.UPG.KEPZ.WI.Y.0003.000000T0000Z-130130T0000Z/
/O.NEW.KEPZ.HW.W.0002.130129T1200Z-130130T0200Z/
SOUTHERN TULAROSA BASIN-EASTERN/CENTRAL EL PASO COUNTY-
INCLUDING THE CITIES OF...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...FORT BLISS...
SOCORRO...EAST AND NORTHEAST EL PASO
451 AM MST TUE JAN 29 2013

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM MST
THIS EVENING. 

* EVENT: SUSTAINED WINDS OF 35 TO 45 MPH...WITH GUSTS TO 60 MPH.

* TIMING: WINDS WILL INCREASE DURING THE DAY. WINDS WILL GRADUALLY
  DIMINISH LATE AFTERNOON AND EARLY EVENING.

* IMPACT: STRONG CROSSWINDS MAY CAUSE PROBLEMS FOR HIGH PROFILE
  VEHICLES. HIGH WINDS MAY LIFT LOOSE OBJECTS AND DAMAGE WEAK AND
  LIGHT STRUCTURES. WIND GUSTS WILL BE STRONGEST ALONG EAST SLOPES
  AND THROUGH MOUNTAIN PASSES AND GAPS.

* VISIBILITY: BLOWING DUST WITH VISIBILITIES DROPPING TO AROUND 2
  MILES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ417-TXZ420>424-300200-
/O.UPG.KEPZ.WI.Y.0003.130129T1200Z-130130T0000Z/
/O.NEW.KEPZ.HW.W.0002.130129T1200Z-130130T0200Z/
OTERO MESA-NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
INCLUDING THE CITIES OF...CROW FLATS...HUECO TANKS...LOMA LINDA...
DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...FABENS...
TORNILLO...FORT HANCOCK
451 AM MST TUE JAN 29 2013

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM MST
THIS EVENING.  

* EVENT: SUSTAINED WINDS OF 35 TO 45 MPH...WITH GUSTS TO 50 MPH.

* TIMING: WINDS INCREASING THROUGH THIS MORNING AND DIMINISHING
  LATE AFTERNOON AND EVENING. 

* IMPACT: STRONG CROSSWINDS MAY CAUSE PROBLEMS FOR HIGH PROFILE
  VEHICLES. HIGH WINDS MAY LIFT LOOSE OBJECTS AND DAMAGE WEAK AND
  LIGHT STRUCTURES.

* VISIBILITY: BLOWING DUST WITH VISIBILITIES DROPPING TO AROUND 2
  MILES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ401>412-414>416-TXZ418-300200-
/O.EXT.KEPZ.WI.Y.0003.130129T1200Z-130130T0200Z/
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
WESTERN EL PASO COUNTY-
INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN...
MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT...
LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA...
ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO...
WINSTON...TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD...
HATCH...RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...
ALAMOGORDO...TULAROSA...WHITE SANDS MONUMENT...MESCALERO...
MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...
MAYHILL...SACRAMENTO...PINON...DOWNTOWN...WEST EL PASO...
UPPER VALLEY
451 AM MST TUE JAN 29 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM MST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM MST THIS EVENING. 

* EVENT: SUSTAINED WINDS OF 30 TO 40 MPH...WITH GUSTS TO 50 MPH.

* TIMING: WINDS INCREASING TOWARD SUNRISE TUESDAY MORNING.

* IMPACT: STRONG CROSSWINDS MAY CAUSE PROBLEMS FOR HIGH PROFILE 
  VEHICLES. HIGH WINDS MAY LIFT LOOSE OBJECTS AND IMPACT OUTDOOR 
  ACTIVITIES. 

* VISIBILITY: BLOWING DUST WITH VISIBILITIES DROPPING TO AROUND 3
  MILES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

LUNDEEN
1 follow-up statement
743 
WWUS74 KEPZ 292245
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
345 PM MST TUE JAN 29 2013

...STRONG WINDS EXPECTED OVER SOUTHERN NEW MEXICO AND FAR WEST
TEXAS TODAY...

.A WINTER STORM SYSTEM IS MOSTLY EAST OF THE AREA NOW BUT STRONG
WINDS WILL CONTINUE FORE A COUPLE MORE HOURS BEFORE DIMINISHING. 
WIND SPEEDS OF 25 TO 40 MPH WILL CONTINUE UNTIL SHORTLY AFTER
SUNSET AND THEN DIMINISH.

NMZ413-417-TXZ419>424-300200-
/O.CON.KEPZ.HW.W.0002.000000T0000Z-130130T0200Z/
SOUTHERN TULAROSA BASIN-OTERO MESA-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
INCLUDING THE CITIES OF...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...CROW FLATS...
FORT BLISS...SOCORRO...EAST AND NORTHEAST EL PASO...HUECO TANKS...
LOMA LINDA...DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...
FABENS...TORNILLO...FORT HANCOCK
345 PM MST TUE JAN 29 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...

* EVENT: SUSTAINED WINDS OF 35 TO 45 MPH...WITH GUSTS TO 55 MPH.

* TIMING: WINDS WILL BEGIN DIMINISHING SHORTLY AFTER SUNSET.

* IMPACT: STRONG CROSSWINDS MAY CAUSE PROBLEMS FOR HIGH PROFILE 
  VEHICLES. HIGH WINDS MAY LIFT LOOSE OBJECTS AND DAMAGE WEAK 
  AND LIGHT STRUCTURES. WIND GUSTS WILL BE STRONGEST ALONG EAST 
  SLOPES AND THROUGH MOUNTAIN PASSES AND GAPS. 

* VISIBILITY: MAY LOCALLY DROP TO 3 MILES IN BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ401>412-414>416-TXZ418-300200-
/O.CON.KEPZ.WI.Y.0003.000000T0000Z-130130T0200Z/
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
WESTERN EL PASO COUNTY-
INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN...
MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT...
LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA...
ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO...
WINSTON...TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD...
HATCH...RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...
ALAMOGORDO...TULAROSA...WHITE SANDS MONUMENT...MESCALERO...
MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...
MAYHILL...SACRAMENTO...PINON...DOWNTOWN...WEST EL PASO...
UPPER VALLEY
345 PM MST TUE JAN 29 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...
 

* EVENT: SUSTAINED WINDS OF 25 TO 35 MPH...WITH GUSTS TO 50 MPH.

* TIMING: WINDS WILL BEGIN DIMINISHING SHORTLY AFTER SUNSET.

* IMPACT: STRONG CROSSWINDS MAY CAUSE PROBLEMS FOR HIGH PROFILE 
  VEHICLES. HIGH WINDS MAY LIFT LOOSE OBJECTS AND IMPACT OUTDOOR 
  ACTIVITIES. 

* VISIBILITY: MAY LOCALLY DROP TO 3 MILES IN BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HEFNER

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this high wind warning went out at Jan 29, 3:40 AM MST, 1 hour 11 minutes earlier.

Area forecast discussion, Jan 29, 3:40 AM MST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
340 AM MST TUE JAN 29 2013

.SYNOPSIS...
A WINTER STORM SYSTEM WILL CONTINUE TO MOVE THROUGH THE AREA
TODAY WITH STRONG WINDS AND A MIXTURE OF SCATTERED SNOW AND RAIN
SHOWERS POSSIBLE. MOUNTAIN SNOW AND A RAIN SNOW MIX WILL OCCUR
THIS MORNING AND TAPER OFF BY MID DAY. WEST WINDS WILL INCREASE TO
3O TO 45 MPH ACROSS THE REGION WITH STRONGEST WINDS EXPECTED FROM
EL PASO EASTWARD. TEMPERATURES WILL BE MUCH COLDER TODAY WITH
AFTERNOON HIGHS IN THE 40S TO NEAR 50 ACROSS THE LOWLANDS. DRIER
AND LESS WINDY CONDITIONS WILL OCCUR WEDNESDAY WITH A WARMING
TREND EXPECTED TOWARD THE END OF THE WEEK. CLOUDS WILL INCREASE
TOWARD THE WEEKEND AS HIGH LEVEL MOISTURE MOVES OVER THE AREA.

&&

.DISCUSSION...
AN ACTIVE PATTERN WITH A WINTRY MIX OF WEATHER IS EXPECTED FOR
TODAY. A LARGE WINTER STORM SYSTEM WILL CONTINUE TO MOVE THROUGH
THE STATE TODAY...EXITING LATER TONIGHT. A MIXTURE OF RAIN AND
SNOW SHOWERS IS OCCURRING EARLY THIS MORNING ACROSS PORTIONS OF
THE AREA. SHOWERS HAVE BEEN MAINLY SNOW WEST OF THE DIVIDE AND IN
THE MOUNTAIN ZONES SO FAR AND THIS IS EXPECTED TO CONTINUE OFF AN
ON THROUGH MID DAY. SNOW ADVISORIES HAVE BEEN ISSUED FOR THE
MOUNTAIN ZONES AND THE BOOT HEEL OF NEW MEXICO WITH 1 TO 3 INCHES
OF TOTAL SNOW FALL POSSIBLE WITH SOME HIGHER ELEVATIONS GETTING 3
TO 5 INCHES OF SNOW ACCUMULATION. THE REMAINING LOWLANDS WILL SEE
MAINLY ISOLATED LIGHT RAIN AND SNOW SHOWERS WITH LITTLE
ACCUMULATION EXPECTED. THE SHOWERS SHOULD TAPER OFF LATER THIS
MORNING AND END BY MID DAY FOR MOST AREAS...EXCEPT THE MOUNTAIN
ZONES WHERE SNOW MAY CONTINUE THROUGH THE DAY.

STRONG WINDS WILL BE ANOTHER FEATURE WITH THIS SYSTEM WITH WIND
SPEEDS EXPECTED TO INCREASE TO 30 TO 40 MPH OVER PORTIONS OF SOUTH
CENTRAL AND SOUTHWEST NEW MEXICO. WINDS WILL BE EVEN STRONGER OVER
SOUTHERN OTERO COUNTY AND FAR WEST TEXAS WITH 35 TO 45 MPH SUSTAIN
WINDS FROM THE WEST ARE EXPECTED BY MID DAY. A WIND WARNING WILL
BE IN EFFECT FOR FAR WEST TEXAS AND SOUTHERN OTERO COUNTY WITH THE
REMAINDER OF THE AREA UNDER A WIND ADVISORY THROUGH 7 PM LOCAL
TIME. WIND GUSTS WILL BE STRONGEST ALONG THE EAST SLOPES OF AREA
MOUNTAINS AND THROUGH GAPS AND PASSES IN THE MOUNTAINS. WINDS ARE
EXPECTED TO DROP BELOW ADVISORY CRITERIA BY EARLY EVENING...BUT
WILL CONTINUE TO BE STRONG ALONG THE EAST SLOPES THROUGH THE
EVENING. COLD AIR BEHIND THE FRONT THAT MOVED THROUGH EARLIER
TODAY WILL RESULT IN WELL BELOW NORMAL TEMPERATURES OF 40S TO NEAR
50 ACROSS THE LOWLANDS WHICH ALONG WITH THE WINDS WILL MAKE
APPARENT TEMPERATURES FEEL VERY COLD.

AS THE SYSTEM EXITS THE STATE TONIGHT A SECONDARY SHORT WAVE WILL
DROP DOWN THROUGH THE BASE OF THE TROUGH AND TRY TO INITIATE
ADDITIONAL MOUNTAIN SNOW SHOWERS TONIGHT. MOISTURE WILL BE VERY
LIMITED WITH ONLY LIGHT ACCUMULATIONS EXPECTED. CONDITIONS WILL
IMPROVE ON WEDNESDAY AS THE SYSTEM EXITS THE REGION. WITH A HIGH
PRESSURE RIDGE ON THE WEST COAST...A STABLE NORTHWEST FLOW WILL
OCCUR OVER THE AREA. TEMPERATURES WILL REMAIN BELOW NORMAL BUT
SHOULD BE A FEW DEGREES WARMER.

THE FLOW PATTERN WILL BECOME MORE WESTERLY ON THURSDAY WITH
TEMPERATURES WARMING TO NEAR NORMALS. THIS PATTERN WILL CONTINUE
ON FRIDAY WITH ABOVE NORMAL TEMPERATURES POSSIBLE. THAT MEANS LOW
TO MID 60S FOR THE LOWLANDS. HIGH LEVEL CLOUDINESS WILL ALSO BE ON
THE INCREASE AS HIGH LEVEL MOISTURE STREAMS OVER THE REGION. A
RIDGE OF HIGH PRESSURE WILL BUILD OVER THE STATE DURING THE
WEEKEND. MID AND HIGH LEVEL MOISTURE WILL FLOW OVER THE RIDGE
KEEPING CONDITIONS ON THE PARTLY TO MOSTLY CLOUDY SIDE. DAY TIME
TEMPERATURES WILL REMAIN MILD AND ABOVE NORMAL. GENERALLY DRY AND
MILD CONDITIONS ARE EXPECTED INTO THE FIRST PART OF NEXT WEEK WITH
PERIODS OF HIGH LEVEL CLOUDINESS EXPECTED.

&&

.AVIATION....VALID 29/12Z-30/12Z...
SOME AREAS OF MAINLY LIGHT RAIN AND SNOW ACROSS THE LOWLANDS WITH
AREAS OF SNOW AND LOW CIGS IN THE MOUNTAINS. WINDS AT ALL
LOCATIONS WILL BE WESTERLY AND INCREASE TO 25-35G50KT AND SLOWLY
DECREASE AFT 00Z. SCT TO NMRS SHSN OVER HIGHER ELEVATIONS WITH 1SM
BLSN BKN010-020 LIKELY. ELSEWHERE SCT- BKN040-060 THRU 18Z WITH
ISOLD 3-5SM -SHRASN BKN020 BECOMING P6SM SCT060-080 AFT 18Z.

&&

.FIRE WEATHER...
STRONG UPPER LEVEL TROUGH WITH ASSOCIATED COLD FRONT WILL PASS
THROUGH THE REGION OVER THE NEXT 18 TO 24 HOURS. THIS WILL KEEP WEST
WINDS WINDY TO VERY WINDY ACROSS THE REGION. SOME OF THE HIGHER
ELEVATIONS WILL SEE AN ADDITIONAL 1 TO 2 INCHES OF SNOW TODAY.
TROUGH WILL PASS THROUGH EASTERN AREAS BY LATE AFTERNOON WHICH
WILL PUT AN END TO THE SNOW EXCEPT FOR SOME LIGHT SHOWERS OVER THE
MOUNTAINS. UPPER RIDGE WILL BUILD IN FROM THE WEST FOR THE
REMAINDER OF THE WEEK WHICH WILL BRING WARM AND DRY CONDITIONS TO
THE BORDERLAND. HIGHS WILL BE BELOW NORMAL TUESDAY THROUGH
THURSDAY BEFORE GETTING BACK INTO THE 60S AND EVEN SOME 70S BY THE
WEEKEND. VERY DRY AIR WILL ACCOMPANY THE RIDGE BUILDING IN FOR THE
SECOND HALF OF THE WEEK WITH MINIMUM RELATIVE HUMIDITIES FALLING
INTO THE TEENS AND POSSIBLY SOME SINGLE DIGITS BUT WITH LIGHT
WINDS...RED FLAG CONDITIONS ARE NOT EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 51  31  51  29  57 /  20   0   0   0   0
SIERRA BLANCA           46  32  52  28  60 /  20   0   0   0   0
LAS CRUCES              45  24  47  24  54 /  20   0   0   0   0
ALAMOGORDO              46  26  47  25  56 /  20  10   0   0   0
CLOUDCROFT              25  10  30  19  43 /  30  20   0   0   0
TRUTH OR CONSEQUENCES   46  25  48  26  53 /  30  10   0   0   0
SILVER CITY             37  21  46  26  53 /  30  10   0   0   0
DEMING                  44  21  49  20  55 /  30  10   0   0   0
LORDSBURG               46  24  50  22  59 /  30  10   0   0   0
WEST EL PASO METRO      51  32  51  33  56 /  20   0   0   0   0
DELL CITY               50  26  52  25  59 /  20   0   0   0   0
FORT HANCOCK            50  29  54  26  63 /  20   0   0   0   0
LOMA LINDA              44  24  50  28  56 /  20   0   0   0   0
FABENS                  51  26  53  25  62 /  20   0   0   0   0
SANTA TERESA            48  25  47  29  55 /  20   0   0   0   0
WHITE SANDS HQ          47  31  48  29  58 /  20   0   0   0   0
JORNADA RANGE           47  17  47  16  58 /  20   0   0   0   0
HATCH                   43  21  49  23  55 /  20  10   0   0   0
COLUMBUS                45  25  47  26  55 /  20   0   0   0   0
OROGRANDE               49  24  49  25  59 /  20   0   0   0   0
MAYHILL                 35  16  44  24  54 /  30  10   0   0   0
MESCALERO               34  12  41  20  51 /  30  20   0   0   0
TIMBERON                37  14  43  21  51 /  30  10   0   0   0
WINSTON                 38  16  46  22  56 /  30  10   0   0   0
HILLSBORO               41  19  45  23  52 /  40  10   0   0   0
SPACEPORT               43  13  50  23  57 /  20  10   0   0   0
LAKE ROBERTS            36  12  46  17  56 /  40  10   0   0   0
HURLEY                  36  19  43  23  52 /  30  10   0   0   0
CLIFF                   44  21  51  23  58 /  30  10   0   0   0
MULE CREEK              42  14  49  15  53 /  20  10   0   0   0
FAYWOOD                 42  20  45  25  53 /  30  10   0   0   0
ANIMAS                  44  21  48  25  59 /  30   0   0   0   0
HACHITA                 46  18  48  20  58 /  30  10   0   0   0
ANTELOPE WELLS          46  21  50  26  60 /  30  10   0   0   0
CLOVERDALE              41  23  47  27  58 /  40  10   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING UNTIL 7 PM MST THIS EVENING FOR NMZ413-417.

     WIND ADVISORY UNTIL 7 PM MST THIS EVENING FOR NMZ401>412-414>416.

     WINTER WEATHER ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR
     NMZ414>416.

     WINTER WEATHER ADVISORY UNTIL 10 AM MST THIS MORNING FOR
     NMZ404>406.

     WINTER WEATHER ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR
     NMZ401>403-408.

TX...HIGH WIND WARNING UNTIL 7 PM MST THIS EVENING FOR TXZ419>424.

     WIND ADVISORY UNTIL 7 PM MST THIS EVENING FOR TXZ418.

&&

04/04
Hazardous weather outlook, Jan 28, 3:52 PM MST, 12 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
352 PM MST MON JAN 28 2013

NMZ413-TXZ419-291300-
SOUTHERN TULAROSA BASIN-EASTERN/CENTRAL EL PASO COUNTY-
352 PM MST MON JAN 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
WINDS 20 TO 30 MPH THIS EVENING WITH SOME BLOWING DUST. WINDS OF
30 TO 40 MPH WITH GUSTS OVER 50 MPH ALONG EAST SLOPES OF THE
FRANKLINS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
WIND ADVISORY LATE TUESDAY... WINDS OF 25 TO 35 MPH TUESDAY WITH
LOCAL BLOWING DUST. OTHERWISE NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

NMZ401-403>412-417-TXZ418-420>424-291300-
UPPER GILA RIVER VALLEY-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-OTERO MESA-WESTERN EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
352 PM MST MON JAN 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
WINDS OF 20 TO 30 MPH AND SOME BLOWING DUST THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
WIND ADVISORY TUESDAY...
WINDS OF 25 TO 35 MPH AND LOCAL BLOWING DUST TUESDAY MORNING.
OTHERWISE NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION NOT EXPECTED.

NMZ402-291300-
SOUTHERN GILA HIGHLANDS/BLACK RANGE-
352 PM MST MON JAN 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
WINDS OF 20 TO 30 MPH THIS EVENING. SCATTERED RAIN AND SNOW
SHOWERS LATE EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
WIND ADVISORY TUESDAY...
WINDS 25 TO 35 MPH WITH SCATTERED SNOW SHOWERS AND SOME AREAS OF
BLOWING SNOW ON TUESDAY. OTHERWISE NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

NMZ414>416-291300-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
352 PM MST MON JAN 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
WINDS OF 20 TO 30 MPH THIS EVENING. SCATTERED RAIN AND SNOW
SHOWERS LATE EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
WIND ADVISORY TUESDAY...
WINDS 25 TO 35 MPH WITH SCATTERED SNOW SHOWERS AND SOME AREAS OF
BLOWING SNOW ON TUESDAY. OTHERWISE NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

HEFNER

In the hours before

Local storm report, Jan 28, 11:15 PM MST, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
1115 PM MST MON JAN 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1021 PM     SNOW             LORDSBURG               32.34N 108.70W
01/28/2013  E2.0 INCH        HIDALGO            NM   NWS EMPLOYEE

            NWS EMPLOYEE REPORTS SNOW OF 1 TO 2 INCHES IN LORDSBURG
            AND STILL SNOWING

&&

EVENT NUMBER EPZ1300088

BRICE
Local storm report, Jan 28, 11:44 PM MST, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
1144 PM MST MON JAN 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1013 PM     SNOW             SILVER CITY             32.78N 108.27W
01/28/2013  E3.0 INCH        GRANT              NM   911 CALL CENTER

            SILVER CITY DISPATCH REPORTED THAT 2 TO 3 INCHES OF
            SNOW HAD FALLEN AROUND SILVER CITY AND THAT IT WAS STILL
            SNOWING

&&

EVENT NUMBER EPZ1300089

BRICE

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 10:01 PM MSTWinter Weather AdvisoryEPZGrant, Hidalgo, Luna, Otero, Sierra25 hr

Nearby

High Wind Warnings in Texas, 2013High Wind Warnings in New Mexico, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.